MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL

SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Model Number 4043E
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that in an event where the patient presented with cardiac arrest, an atrial blood gas was to be taken but could not be carried out because the new blood gas syringe is not the same vacuum as the old one and there was not enough blood in the syringe.The customer ended up having the anesthetist put in an arterial needle and took blood gas from there.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product sample nor photos were received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
PORTEX ABS LINEDRAW DRY HEPARIN
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15792630
Report Number3012307300-2022-27108
Device Sequence Number5747075
Product Code JKA
UDI-Device Identifier20351688039191
UDI-Public20351688039191
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2025
Device Model Number4043E
Device Catalogue Number4043E
Device Lot Number4279014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown